My original blog entry (found here) detailed a reader’s thinning hair, possibly due to taking Accutane when he was a young man. The following is my response to him along with one of his photos, which I was given permission to post.
Thanks for sending your pictures. I am using one of these for the Balding Blog to make good reading for our audience, showing only a top down view without anyone able to identify you. What I see in this photograph along with the other you sent, is that you seem to have miniaturization throughout the Norwood Class 6 pattern. The frontal hairline looks stronger than the area behind it (a good surprise), suggesting that the frontal line has different and stronger genetics than the hair behind it. I can not determine the amount of miniaturization that is there, but a good baseline is needed to determine change over time and any response to medications. Also, the donor area around the back and sides needs to be assessed to determine if you have a condition called Diffuse Patterned Alopecia, a diagnosis that is important to make prior to considering what to do about your problem.
With such an extensive area of thinning, your donor supply, skin laxity, and varying hair characteristics need to be determined before any treatment recommendation can be made. You may be a good candidate for Propecia and/or Rogaine. The pictures help, but I would think that you need to be managed by a competent doctor before going forward from here.